Alert archive / Kentucky / Flash Flood Warnings in 2018
Flash Flood Warning 10, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 31, 2018, 2:32 PM EDT for Jackson County, Rockcastle County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2018, 2:32 PM EDT (18:32 UTC)
- Expired
- May 31, 2018, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 3:00 PM EDT | FLASH FLOOD | Clover Bottom, KY | HIGHWAY 421 IS WASHED OUT AT CLOVER BOTTOM. |
| May 31, 3:00 PM EDT | FLASH FLOOD | Sandgap, KY | HIGHWAY 421 WAS WASHED OUT AT SANDGAP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
990
WGUS53 KJKL 311832
FFWJKL
KYC109-203-312130-
/O.NEW.KJKL.FF.W.0010.180531T1832Z-180531T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
232 PM EDT THU MAY 31 2018
The National Weather Service in JACKSON KY has issued a
* Flash Flood Warning for...
Northwestern Jackson County in southeastern Kentucky...
Northeastern Rockcastle County in south central Kentucky...
* Until 530 PM EDT
* At 231 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
McKee, Boone, Morrill, Threelinks, Turkey Foot, Kerby Knob, Waneta,
Bradshaw, Clover Bottom, Climax, Disputanta, Brazil, Shirley,
Sandgap, Blanton Flats, Snider, Conway, Collingsworth, Foxtown and
Hisel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3754 8434 3753 8430 3752 8430 3751 8426
3753 8423 3752 8420 3756 8415 3757 8403
3758 8397 3755 8391 3753 8389 3750 8388
3742 8394 3748 8437
$$
KAS2 follow-up statements
900
WGUS73 KJKL 311928
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
328 PM EDT THU MAY 31 2018
KYC109-203-312130-
/O.CON.KJKL.FF.W.0010.000000T0000Z-180531T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson KY-Rockcastle KY-
328 PM EDT THU MAY 31 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHWESTERN JACKSON AND NORTHEASTERN ROCKCASTLE COUNTIES...
At 325 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Radar estimates indicate that between
two and three inches of rain have already fallen over portions of
the area. Additional thunderstorms have also moved back into the
area. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
McKee, Boone, Morrill, Threelinks, Turkey Foot, Kerby Knob, Waneta,
Bradshaw, Clover Bottom, Climax, Disputanta, Brazil, Shirley,
Sandgap, Blanton Flats, Snider, Conway, Collingsworth, Foxtown and
Hisel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3754 8434 3753 8430 3752 8430 3751 8426
3753 8423 3752 8420 3756 8415 3757 8403
3758 8397 3755 8391 3753 8389 3750 8388
3742 8394 3748 8437
$$
RAY743
WGUS73 KJKL 312127
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
527 PM EDT THU MAY 31 2018
KYC109-203-312137-
/O.EXP.KJKL.FF.W.0010.000000T0000Z-180531T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson KY-Rockcastle KY-
527 PM EDT THU MAY 31 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN JACKSON AND NORTHEASTERN
ROCKCASTLE COUNTIES WILL EXPIRE AT 530 PM EDT...
The heavy rain has ended. However, some roads remain closed due to
high water. Please continue to heed any road closures.
LAT...LON 3754 8434 3753 8430 3752 8430 3751 8426
3753 8423 3752 8420 3756 8415 3757 8403
3758 8397 3755 8391 3753 8389 3750 8388
3742 8394 3748 8437
$$
KASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 31, 1:39 PM EDT, 53 minutes earlier.
Area forecast discussion, May 31, 1:39 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 139 PM EDT Thu May 31 2018 .UPDATE... Issued at 139 PM EDT THU MAY 31 2018 Line of showers and storms continues to advance east into more of eastern Kentucky with strong winds and heavy rain the main threats. The activity may be weakening a bit with storms starting to train across central Kentucky. We may need to monitor the flash flood threat over the next few hours. Another complex of showers and storms continues to progress east across western Kentucky and may work into the area later this afternoon if instability can recover from the earlier activity. No significant updates made at this time. UPDATE Issued at 1227 PM EDT THU MAY 31 2018 Line of showers and storms now bearing down on the area. The line has built to the south a bit and now looks to take aim on areas between the Hal Rogers Parkway and I-64. Instability has increased to near 2500J/kg. DCAPE is also nearing 1300J/kg, which is more than sufficient to mix down some damaging wind gusts. Some nice velocity signatures have been noted on KJKL radar suggesting there is some decent potential for some strong winds getting to the surface. In fact a warning has already been issued upstream. Updated grids to increase pops and sky cover. Also adjusted temperatures to reflect a temperature drop with the line of storms moving through. UPDATE Issued at 1039 AM EDT THU MAY 31 2018 A complex of showers and storms continues to approach the lexington area from the west and is expected to move into areas along and north of the Mountain Parkway by noon. Have updated pops and weather to bring them up to likely and categorical for these areas. Areas further south will stay dry into the afternoon, but we are watching another complex of showers/storms in western Kentucky that may move into southern Kentucky late this afternoon. UPDATE Issued at 954 AM EDT THU MAY 31 2018 Shower/storm activity from this morning is exiting to the east into West Virginia. Still a few isolated showers impacting areas across Wayne and McCreary counties. Otherwise, much of the area has cleared out in the wake of the early morning activity with temperatures already rising sharply through the 70s. With dewpoints holding around 70, already seeing some instability develop across east Kentucky. Watching a few storms near Louisville this morning as they are tracking east towards the area. These should arrive here by early afternoon. By then, we will have had plenty of sunshine and instability in place. This could allow this activity to strengthen as it approaches the area. SPC did expand the slight risk over more of eastern Kentucky with the 9 am update this morning. This makes sense given the instability we will see today. Shear is not fantastic, but may be just enough to produce some strong to severe storms. Models do not have much of a handle on what is happening out there this morning, so may need to do more nowcast updates today given the uncertainty. As it stands right now, the activity near Louisville will reach our Bluegrass counties around noon. UPDATE Issued at 700 AM EDT THU MAY 31 2018 Forecast is in pretty good shape so far. An area showers is currently making its way across the SE portion of the CWA, so went ahead and increased coverage to scattered here. Latest HRRR shows this broken line continuing to deteriorate over the next couple of hours as better convection begins to develop across south-central Kentucky. Loaded in the latest observations to make sure the near term grids for temps, dew points, and winds was on track with the near term forecast. All updates have been sent to NDFD/web. && .SHORT TERM...(Today through Friday) Issued at 440 AM EDT THU MAY 31 2018 Today's weather will feature continued SW flow, pulling warm and moist air from the Gulf of Mexico into the Ohio River Valley. An upper level wave is expected to be in place across eastern Kentucky today, dampening as a deeper wave forms near the Mississippi River Valley. This second, deeper wave is poised to move across Kentucky during the overnight and through the day Friday. At the surface, a cold front will begin to from over Missouri and Illinois today. Following the progression of the upper level shortwave, this front will shift eastward toward the Ohio River overnight, and then traverse Kentucky southward through the day Friday. As for sensible weather, expect the continuation of warm and humid conditions across the region for the short term portion of the forecast. Highs today will be in the mid 80s, but with humidity will feel closer to 90 degrees. Overnight lows will be in the upper 60s, and Friday will be a couple degrees cooler with the passing cold front, with low to mid 80s forecast. The tricky part comes with the precip chances throughout the period. With the upper level wave moving overhead, and a warm/moist airmass in place, expect the development of convection throughout the daytime hours, peaking in the afternoon/evening. While soundings continue to look robust, with LI's near -10 and CAPE topping 3,000 j/kg in many locations across eastern KY this afternoon, the shear still looks underwhelming, both in speed and direction. The best directional shear (though still not great) continues to lie across the far SW CWA, west of I-65 where SPC still has a slight risk outlined for the day. This lack of shear will make it hard for storms to organize and reach severe limits, but can't rule out the possibility of some stronger storms throughout the day, and perhaps some isolated severe. Regardless, any storm that develops will likely put down some heavy rainfall and may not be moving very quickly given the lack of good steering flow, so will continue to watch for training and/or slow moving storms for isolated flash flood potential. As we head into the overnight, the second upper level wave begins to impact Kentucky, staying mainly across the western and central portions of the state. The surface cold front will also near the Ohio River, becoming a focal point for overnight convection. With that in mind, the latest CAMs/hi-res models are actually diminishing any convective potential across eastern Kentucky throughout the overnight, and keeping the focus well to our west. Latest NAM12 forecast soundings do show a pretty steep inversion setting up overnight which will likely deter from new convective development. However, instability will remain in place aloft through much of the night, so can't rule out some lingering storms and/or isolated development. After collaboration with neighboring offices, lowered pops across our CWA drastically compared to the model blends and synoptic models (though even the GFS and ECMWF were hinting at a dry far SE overnight). Did leave in chance pops along our western border next to LMK, in case any convection associated with the cold front is able to propagate far enough eastward to reach our CWA before dissipating. Heading into Friday, the wave shifts across eastern Kentucky and the cold front also begins to traverse the CWA. Once again, expect this to couple with the warm/moist airmass in place to produce another round of scattered to numerous showers and thunderstorms. Decent CAPEs just under 3,000 j/kg and steep lapse rates will be in place, but shear will still be lacking, especially as winds turn more westerly late in the day as the cold front passes though. Again, expect organization to be hard to achieve with any storm that develops, though some isolated storms may be able to reach near severe limits. Continued heavy downpours and isolated flash flooding will be of concern this day as well with the same factors in place as today. .LONG TERM...(Friday night through Wednesday) Issued at 420 AM EDT THU MAY 31 2018 Scattered showers will continue into Friday evening and night as the above mentioned shortwave trough slides east into the Appalachians, subsequently sending a cool front through eastern Kentucky. Elevated convection will likely keep some thunder in the offing through the evening prior to cold pools overwhelming the some 20 knots of deep layer shear that may be able to be mustered. May see a few storms develop across far eastern Kentucky Saturday afternoon as the front loses southeasterly momentum and hangs up near the higher terrain, owing to what looks to be at least some deepening of the upper trough as it crosses the Appalachians. Shortwave ridging aloft and the southern extent of a narrow surface ridge will lead to a dry spell later Saturday into at least early Sunday, before northern stream energy swings into the Ohio Valley and reintroduces shower/storm chances Sunday into Sunday evening as a more noticeable cold front swings through eastern Kentucky. This refreshing early June airmass should largely hold in place through at least the middle of next week as a period of drier northwest flow resides in place. Digging and strengthening of the above mentioned northern stream trough across southeast Canada and the Great Lakes will be the main driver of this, as upper ridging and heat build north through the Great Plains and into the Midwest. It appears that at some point, likely toward the middle to end of next week, return flow will set up with warming temperatures and rain chances returning. Until then, early to mid week currently looks to bring high temperatures in the upper 70s to low 80s with lows in the mid- upper 50s, along with much more comfortable humidity levels. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) ISSUED AT 139 PM EDT THU MAY 31 2018 A complex of showers and storms will move across the area this afternoon. impacting areas in the northern half of the state. This will bring some sharply reduced visibilities. Storms may eventually affect areas farther south this evening, but confidence is low as models are not handling the current situation. Thus, may need some amendments later to include some thunderstorms as confidence increases. Could see some gusty winds around any shower or storm activity today. Activity could linger well into tonight, but confidence is low in timing and aerial coverage. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KAS SHORT TERM...JMW LONG TERM...GUSEMAN AVIATION...KAS
Hazardous weather outlook, May 31, 2:05 PM EDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 205 PM EDT Thu May 31 2018 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-012115- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 205 PM EDT Thu May 31 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Scattered to numerous thunderstorms are expected through tonight. Strong to severe thunderstorms are possible with damaging winds and flash flooding being the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible from Friday through Sunday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotters are requested to send in any reports of wind damage, heavy rain, and flooding this afternoon and evening. KAS
In the hours before
Special weather statement, May 31, 1:19 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service JACKSON KY
119 PM EDT THU MAY 31 2018
KYZ059-060-106-108-311745-
Menifee-Morgan-Wolfe-Powell-
119 PM EDT THU MAY 31 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN POWELL...
SOUTHWESTERN MORGAN...SOUTHEASTERN MENIFEE AND WOLFE COUNTIES...
At 119 PM EDT, a strong thunderstorm was located over Lombard, or
near Stanton, moving east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Campton, Campsites in the Indian Creek area of the Daniel Boone
National Forrest, Pilot, Torrent, Lexie, Rexville, Leeco, Pence, Pine
Ridge, Pomeroyton, Haystack, Gosneyville, High Falls, Lane, Whisman,
Malaga, Demund, Jenson, Flat and Grassy Creek.
LAT...LON 3787 8330 3770 8339 3768 8343 3765 8343
3762 8348 3763 8350 3764 8350 3764 8352
3767 8362 3772 8372 3773 8373 3774 8377
3789 8366
TIME...MOT...LOC 1719Z 285DEG 37KT 3781 8374
CGALSpecial weather statement, May 31, 1:30 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
130 PM EDT THU MAY 31 2018
KYZ108-111-114-311800-
Lee-Owsley-Wolfe-
130 PM EDT THU MAY 31 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OWSLEY AND LEE
COUNTIES...
At 130 PM EDT, a strong thunderstorm was located over Old Landing, or
7 miles northwest of Beattyville, moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Beattyville, Booneville, Fincastle, Turin, White Ash, Leeco,
Pinnacle, Fillmore, Grass, Chestnut Gap, Ida May, Lerose, Vada,
Evelyn, Tallega, Caryton, Belle Point, Enoch, Whisman and Monica.
LAT...LON 3763 8347 3762 8349 3764 8350 3764 8352
3751 8358 3743 8365 3759 8387 3762 8386
3764 8384 3764 8381 3766 8382 3772 8374
3772 8370
TIME...MOT...LOC 1730Z 298DEG 27KT 3764 8382
CGALSpecial weather statement, May 31, 1:44 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service JACKSON KY
144 PM EDT THU MAY 31 2018
KYZ058-069-111-311815-
Jackson-Lee-Estill-
144 PM EDT THU MAY 31 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...NORTHERN
JACKSON AND SOUTHWESTERN LEE COUNTIES...
At 144 PM EDT, strong thunderstorms were clustered near Shirley, or
12 miles southwest of Irvine, moving east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Irvine, McKee, Ravenna, Rice Station, Kings Station, Bradshaw,
Winston, Wisemantown, Brazil, Weedon, Shirley, Drip Rock, Blanton
Flats, Alumbaugh, Evelyn, Pitts, Texola, West Irvine, Hisel and
Pryse.
LAT...LON 3755 8418 3756 8415 3757 8409 3765 8413
3767 8409 3768 8410 3773 8409 3771 8380
3750 8386 3751 8389 3746 8387 3740 8389
3747 8420 3751 8420
TIME...MOT...LOC 1744Z 284DEG 33KT 3760 8416
CGALSpecial weather statement, May 31, 1:55 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service JACKSON KY
155 PM EDT THU MAY 31 2018
KYZ108-109-112-311830-
Breathitt-Magoffin-Wolfe-
155 PM EDT THU MAY 31 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BREATHITT...WEST
CENTRAL MAGOFFIN AND SOUTHEASTERN WOLFE COUNTIES...
At 154 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Upper Gilmore to Copebranch. Movement was
east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Jackson, Simpson, Burkhart, Lexie, Pence, Copebranch, Noctor, Rock
Lick, Vancleve, West Royalton Station, Moct, Wilhurst, War Creek,
Elkatawa, Inverness, Bays, Lunah, Sewell, Haddix and Taulbee.
LAT...LON 3773 8328 3771 8327 3771 8326 3773 8326
3768 8302 3739 8334 3753 8357 3756 8356
3775 8339
TIME...MOT...LOC 1754Z 285DEG 30KT 3771 8338 3754 8354
CGALSpecial weather statement, May 31, 2:21 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service JACKSON KY
221 PM EDT THU MAY 31 2018
KYZ106-107-109-110-112-113-115-311845-
Breathitt-Perry-Floyd-Knott-Johnson-Magoffin-Morgan-
221 PM EDT THU MAY 31 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MORGAN...
SOUTHWESTERN JOHNSON...NORTHEASTERN PERRY...NORTHWESTERN KNOTT...
NORTHWESTERN FLOYD...CENTRAL BREATHITT AND MAGOFFIN COUNTIES...
At 220 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Coon to Tiptop to Ned. Movement was east
at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Paintsville, Prestonsburg, Salyersville, Hindman, Mason, Buck,
Oaklawn Estates, Vail, Handshoe, Emmalena, Falcon, Bearville, Burning
Fork, Collista, West Van Lear, West Royalton Station, Blue River,
Swamp Branch, Ever and Cliff.
LAT...LON 3785 8275 3751 8279 3725 8309 3740 8341
3763 8317 3793 8313
TIME...MOT...LOC 1820Z 290DEG 30KT 3784 8306 3761 8309 3743 8327
CGALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:34 PM EDT | Areal Flood Advisory | JKL | Estill, Montgomery, Powell | 3 hr |
| May 31, 12:43 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Menifee, Montgomery, Powell | 47 min |
| May 31, 1:19 PM EDT | Special Weather Statement | JKL | Wolfe | 26 min |
| May 31, 1:30 PM EDT | Special Weather Statement | JKL | Lee | 30 min |
| May 31, 1:31 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Wolfe | 29 min |
| May 31, 1:44 PM EDT | Special Weather Statement | JKL | Estill | 31 min |
| May 31, 1:45 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Rockcastle | 3 hr |
| May 31, 1:55 PM EDT | Special Weather Statement | JKL | Breathitt | 35 min |
| May 31, 2:03 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 11 hr |
| May 31, 2:21 PM EDT | Special Weather Statement | JKL | Johnson, Magoffin | 24 min |
| May 31, 2:39 PM EDT | Special Weather Statement | JKL | Owsley | 36 min |
| May 31, 2:45 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Owsley | 3 hr |
| May 31, 2:52 PM EDT | Special Weather Statement | JKL | Estill, Menifee, Powell, Wolfe | 23 min |
| May 31, 3:02 PM EDT | Special Weather Statement | JKL | Floyd, Knott, Letcher, Pike | 28 min |
| May 31, 3:12 PM EDT | Special Weather Statement | JKL | Clay, Leslie | 33 min |
| May 31, 3:20 PM EDT | Flash Flood Warning | JKL | Clay, Jackson, Owsley | 3 hr |
| May 31, 3:24 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie | 3 hr |
| May 31, 3:39 PM EDT | Special Weather Statement | JKL | Martin, Pike | 36 min |
| May 31, 3:45 PM EDT | Special Weather Statement | JKL | Harlan, Letcher | 45 min |
| May 31, 4:08 PM EDT | Areal Flood Advisory | JKL | Laurel | 3 hr |
| May 31, 4:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more | 43 min |
| May 31, 4:26 PM EDT | Special Weather Statement | JKL | Jackson, Pulaski, Rockcastle | 34 min |
| May 31, 4:33 PM EDT | Areal Flood Advisory | JKL | Jackson, Pulaski, Rockcastle | 2 hr |
| May 31, 4:34 PM EDT | Special Weather Statement | JKL | Bell, Whitley | 41 min |
| May 31, 4:44 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Breathitt, Elliott, Lee, Magoffin, Menifee and 4 more | 46 min |
| May 31, 4:50 PM EDT | Areal Flood Advisory | JKL | Knox, Whitley | 3 hr |
| May 31, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Fleming, Rowan | 24 min |
| May 31, 5:02 PM EDT | Flash Flood Warning | JKL | Knox | 3 hr |
| May 31, 5:03 PM EDT | Special Weather Statement | JKL | Laurel, McCreary, Wayne | 27 min |
| May 31, 5:13 PM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Wayne | 3 hr |
| May 31, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Whitley | 44 min |
| May 31, 5:25 PM EDT | Areal Flood Warning | JKL | Jackson, Rockcastle | 3 hr |
| May 31, 5:27 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 33 min |
| May 31, 5:38 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne, Whitley | 3 hr |
| May 31, 5:42 PM EDT | Flash Flood Warning | JKL | Laurel, McCreary, Whitley | 3 hr |
| May 31, 5:43 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 47 min |
| May 31, 6:01 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.